Acute angle closure following periorbital botulinum toxin injection in a patient with retinitis pigmentosa.
Аннотация
A 50-year-old female presented with bilateral retinitis pigmentosa (RP) and acute angle closure (AAC) with fixed mid-dilated pupil and high intraocular pressure (IOP) in the left eye following left side periorbital botulinum toxin A injection for blepharospasm. Glaucomatous optic neuropathy and retinal nerve fiber layer defect were observed in the affected eye using optical coherence tomography although the IOP was maintained at <21 mmHg after the treatment. Botulinum toxin acts at the cholinergic synapse and inhibits acetylcholine release; hence, it can cause transient mydriasis and may lead to AAC in high-risk populations such as patients with RP. Patients should be explained about the possible development of mydriasis associated with botulinum toxin injection, and clinicians must evaluate the level of risk for AAC before administration of botulinum toxin around the eyelid. In cases showing side effects associated with botulinum toxin injection, early diagnosis and treatment is required to prevent blindness.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.